PDA

View Full Version : Meds and Anxiety?



adl011
05-19-2009, 09:29 PM
I've been experiencing EXTREME anxiety lately, for absolutely no reason. I am constantly anxious and I have no clue why. I couldn't tell you at any given moment what I'm worrying about, I'm just worrying in general. I am taking Prednisone 15mg once a day, Plaquenil 400mg twice a day, and neurontin (gabapentin) 1500 mg a day ( 600 am and 900 pm). I was wondering if these medicines could be causing this anxiety. I've only been on the medicines for almost two months now, and I just got to these new levels this week, but the anxiety has been increasing for the past month. Slowly progressing. I am not at the point that I think I need to go to the dr with this though, mainly because I'm am finally starting to see some reduction in my flare and I don't want to risk him taking me off the meds. I just wonder if you guys know of any of these meds causing anxiety this extreme.

So any ideas???

Thanks,
Amanda

Oluwa
05-19-2009, 10:54 PM
Hi Amanda....

The medicine you take can cause moodiness, changes in your behavior except the Plaquenil which can cause nervousness, emotional changes. Anxiety if a side effect would be listed... But that isn't to say Prednisone or the others don't cause anxiety as most of us have experienced anxiety.... I have ...

Lupus in general causes depression, are you depressed? Depression can cause anxiety...I have experienced this also....

Increased stress in your life?

Learn techniques to ease your thoughts..such as meditating...visual see a stop sign when your minds starts to wander. I use to use that one, now I just think stop and it does....

Times I still feel overwhelmed with my illness and I pop a Xanax...

Hope this helps...

Sleep well.
Love,
Oluwa (I have insomnia right now...sigh)

adl011
05-19-2009, 11:04 PM
Some Xanax would definitely be nice, but I don't go back to the rheum until the end of july...so no 'script. I am not depressed. I have experienced depression a lot in my life since I have bipolar disorder, but it is controlled now, and I haven't had to deal with depression for over two years now. I might ask some of my college friends if they could get me some xanax. A lot of them take them recreationally, so maybe they could find one or two for me. Do you think it's safe with the meds I'm already taking? I always worry about medication interactions. I had a bad reaction one time and it put me in the hospital. I guess that's the problem with going to several different doctors...oh well, hopefully it'll all pass soon. thanks for replying, it helps just to know that someone is thinking about you enough to comment!

Thanks,
Amanda

Oluwa
05-19-2009, 11:22 PM
You're welcome, Amanda...we do care about you and everyone...we care about each other.

Do you take any medication for bi-polar? They may interact..here is a list I found. Follow the yellow brick road... http://www.drugs.com/drug-interactions/xanax_d00168.html

I can't recommend taking a non-prescribed drug...if you do decide and it doesn't react with your other medication.. don't drink alcohol.

I take a 1/2 one to start....mine are .5mg. (1/2mg) and see how I feel. If you feel high, then it is too much or you may not be having an anxiety attack...

I would make an appointment with your Primary about your anxieties and get a prescription.

Be safe.
Hugs,
Love,
Oluwa

froggal
05-19-2009, 11:54 PM
I have had issues with prednisone and anxiety, but I take lorazepam which is generic for ativan. It is in the valium family. I only have to take 1mg at night and it seems to help tremendously. I dont take it if I dont feel like I need it, but I notice I take it more when I am on prednisone! Hope that helps a little. Oh, and any advice Oluwa gives you would be worth listening to. She has helped me SO much with her great knowledge!! She knows what she is talking about!:yes:

cptnblah
05-20-2009, 02:21 PM
I also had probs with Prednisone and mood swings (anger, depression, anxiety...) My wife wanted to kill me at times. My doc changed me to methopredisone (not sure of spelling) and it leveled me out.

Good luck,

adl011
05-20-2009, 04:03 PM
Thanks for the advice guys. I'm going to call my GP and see if he can give me something. He doesn't like to see me for lupus stuff, but maybe he will for this.

mountaindreamer
05-20-2009, 04:41 PM
thanks oluwa.....love the stop sign vision, i will definitely use this method.